MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The super multivac 50 ifs wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿during a knee arthroscopy, the super multivac 50 was found to be broken." a review of manufacturing records for the reported lot number 2042993 found no non-conformance's or anomalies during manufacturing process related to the reported event.The review of the complaint history for the associated complaint product found no similar events in the last three years for the involved lot.Device visual evaluation shows the flat screen electrode is detached and not available.No manufacturing discrepancies observed.During functional evaluation the fuse resistance was measured and registered 1,505 ohms prior to activation and this indicated a blown fuse.The wand was connected to a compatible controller and registered an e-7 error.The error was by-passed and the wand was activated in saline solution at the default and max settings on the controller and plasma was created on the remaining electrode.The suction line was tested and performed as intended.The complaint has been visually verified and the root cause is associated with the device potentially coming into contact with a metal object such as a cannula.Other factors that could have led to tip detachment includes: mechanical displacement of tissue through applied force or using the device as a lever to enlarge a surgical site or gain access to tissue.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that, during a knee arthroscopy, the super multivac 50 was found to be broken.There was a backup device available.No delay or patient injury was reported.Results of the investigation have concluded that the wand's flat-screen electrode is detached and not available which indicates an actual fragmentation of the device and this makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9841821
Report Number3006524618-2020-00113
Device Sequence Number742909
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public00817470004908
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberASH4830-01
Device Catalogue NumberASH4830-01
Device Lot Number2042993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1